I started the Baclofen about 9 days ago. One pill at night first then 2 at night, 20mg.
It worked well. Then I started feeling better and doing more. Last night I had mini spasms galor and burning legs and numb feet. It felt like mini bubbles bursting in my legs. Different then usual. The burning legs is new and my feet are falling asleep whenever I am sitting still. Any advice or words of wisdom?
I know we have to tke it easy but how do I monitor what I can do and what i can't do.
So I was feeling better and now i think i need more Baclofen. I am having spasms more spasms during the day the. I did before. Very confusing. I know the meds help get rid of symptoms, but does that mean that if I stop taking the meds all of the symptoms come back.
I am nervous that if i am feeling spasms with the med that they are getting worse. Can that be possible?
For a couple of days I felt better and today I am dizzy, legs spasms, etc.
I still don't know if i have RRMS or ppms or what. That is something i am concerned about because it has been so long with no remittance. I know it takes a while for the episodes to end but this has been going in since the end of march. When will it subside. Better question, will it ever subside? Or will i have to be dosed up medications for the rest of my life. I know these are big questions but I am genuinely worried.
I think what's bothering me the most is the instability of this disease. Once i start feeling better and moving forward, i fall back again with no warning. It's really annoying. I know i am whining but I woke up thinking today would be like yesterday and I feel like a sick person again.
I guess i just thought that since the Baclofen worked so well that it would continue working. I know that you have to increase the doses slowly but I didn't think I would have to increase them so quickly.
Maybe I am still in somewhat of denial about PROBQBLY having this disease.
Ita has also been raining for the last couple of days which doesn't do anything good for the psyche.
Thanks for listening once again. I am out of school for the summer and have more time to dwell on things while listening to my children yell at each other. Ii love my four kids but HOLY COW are they loud.
Hope everyone is enjoying their first couple of days of summer.
I've been using Baclofen since 2007. I think you might have 2 issues going on here, and 1 of your issues Baclofen will not help.
First the "burning legs and numb feet", this is Paresthesias. Here is a Health Page about it.
I have the same issue and I'm currently taking Neurontin (Gabapentin) for this problem. It helps with the pain and all those weird sensations. Others have had good results from Cymbalta.
As far as the increase in spasms/spasticity activity, *and do run this by your doctor first*, my doctor suggested upping the dosage to get me by. I have been told by several neuros that I'm on a conservative dosage of Baclofen, which for the most part works on most days, but on other days, whether I did too much or my symptoms are just active in an episode..The current dosage doesn't work.
I've also spread my dosage out during the day (3X daily ..20mg before bed). One pill throughout the day might not be enough to get you through it. I've also noticed that Baclofen seems to only last 4 hours in your system. The neuros that I have been to agreed that this was about right.
Speak with your neuro about this, and see what they suggest. I would complain about the burning legs too. I imagine they would let you up your dosage throughout the day to help.
Now, I'm wondering if you mean spasms, or twitches. Spasms are charlie horses, and twitches are spontaneous little movements of the muscles. They feel like you've got a tic, but it's big and in a large muscle, not in your face.
Baclofen helps with pain and is an antispastic agent. Baclofen can sometimes have a side effect of causing some weakness (your risk of this side effect goes up the higher the dosage & how sensitive you are to the med). Your deep leg pain in the PM could be caused from spasticity, so Baclofen could help. I already have weakness in the leg due to spasticity so the Baclofen helps with this. I do notice that in the evening my legs ache something awful, but they're usually spastic as well.
Zanaflex doesn't cause any weakness and does help with the spasticity pain, but it does have a sedative effect.
I would see about either of these meds, weighing their pros and cons.
Half of the Baclofen is out of your blood after 6 hours. That is the published average half-life for bioavailability. Baclofen doesn't work for some people. For those folks, Zanaflex may work.
The other question to ask is: Is the pain caused by spasticity? There are other forms of dysesthesia that can mimic spasticity. Paresthesias are any abnormal sensation. Dysesthesias are painful sensations (intense itching, burning, and/or "small fiber" sensations.) They are not really small fiber issues, but the CNS (brain/spinal cord) fails to interpret the sensory information correctly and reads the data as painful burning. This issue can be treated with GABA drugs like Gabapentin and Lyrica.
By the way, they incorrect sensory signals can cause concurrent spasticity with the pain, and you may require anti-spasmodics and GABA drugs together to treat this. You may require the skills of a pain management specialist to sort things out. Many neurologists take a shotgun approach to pain issues.
Thanks everyone. So i think i get it. The burning and such is probably separate from the spasticity. A couple of people mentioned the neuron tin to me for cns issue. I was also very foggy today. I have cognitive issues up the a&@! I notice them when I am having conversation with someone.
Thanks everybody. Ill call the doc about the baclofinl. I mm seeing th psychiatrist next week qnd will discuss the cognitive stuff with him. I used to tke Concetta so maybe i will start qgqinl. My legs are so messed up. It's hard to believe that just a few months ago I was dancing and playing. No I cant even walk at q fast pace.
You have good solid information here from everyone else. I just want to add that this diagnosis is still so new for you and it takes time to figure out how you and this MiSerable companion will coexist . And it often takes even longer to find the right combo of drugs and dosages to be effective.
Be sure to be in touch with all of your doctors and work through your treatment plan until you get the right lineup that works for you.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.